Dieting with Obstacles - Mirena IUD




View Full Version : Mirena IUD


branbrown
01-17-2006, 11:46 PM
From April to the end of July 2005 I lost 55 pounds. At the end of July I had an IUD inserted. Immediately I started putting on weight. Today I returned to the doctor to have it removed. This was the first time since July I even stepped on a scale because I knew I was putting back on weight and was afraid to see how much. 6o pounds. 60 pounds in 6 months. How?! The doctors will swear that you won't put on weight with this but mine told me today I was the third person this WEEK having it removed due to weight issues. I have looked on the internet to see if anyone else was having these problems. I was very suprised to see the hundreds of people gaining lots of weight with this. Just curious to see what you all thought or if anyone else has had this same problem with this.


Gymgurl
01-28-2006, 08:05 PM
WOW I am suprised at that amount.....but I know the depo shot can do it

NAMD
05-25-2006, 01:28 AM
I agree with the initiating writer. The convenience of the Mirena has been unparalleled (no more PMS -> in fact no periods after 3 months, no spotting, etc.), but the weight gain is literally depressing. I initially used the patch for 1 yr to control my heavy, symtomatic TOMs and packed on 20lbs in time for graduation. Then I got married and wanted to put off having kids for a while so I had the Mirena inserted. Well it's like my scale's gone crazy!!! The pounds just kept packing on, despite a new gym membership, brief spurts of fasting and the same diet I consumed in my pre-birth control days! I dieted strictly and exercised regularly before the patch and was down to ~150 lbs. I now weigh 240 lbs, my parents make fun of me, and my DH often borders on being a food ****. I've had the Mirena in for one year and am seriously considering its removal. . .that's a long way round to saying I believe the 60lbs wt gain in 6 months, I'm living the horror!:hug: And the depression of being out of control triggers emotional eating which only compounds the problem!:?:
Anyway I am tired of being trapped in this fat, I want to commit to start losing weight and unfortunately, removing the IUD may be the necessary beginning. Will post progress (WPP);)


Nori71
08-17-2006, 12:39 AM
I know this is an old thread - but I just ran across it. I had the Mirena inserted 5 weeks ago, after being on birth control pills for years. While I haven't noticed weight gain (THANKFULLY!), I had terrible PMS during my last cycle...like major *****y...anxious/irritated/restless...strong cravings...10 pimples on my chin...fatigue...bad cramps and backaches. It was nice to only have a period for 2 days though. I'm going to stick it out for a couple more cycles, but if I turn into Crazy Woman every month, it's not for me.

TooCurvyMommy
08-17-2006, 12:53 AM
I had that Mirena after giving birth (around 8 months) and I swear that it made my stomach bloated and it was immpossible to lose weight. So much so that I had my doctor remove it. That's my 2 cents.

chick_in_the_hat
08-17-2006, 01:02 AM
Just goes to show you everyone is different...I've had my Mirena for like 3 years...pretty much the same time I started trying to lose weight. I haven't had any problems! And I lost 100 pounds over the course of a year. I love the part of not having to worry about monthly bleeding. Even if I'm still a tad :o hormonal...

Nori71
10-30-2006, 12:59 PM
I know this is an old thread - but I just ran across it. I had the Mirena inserted 5 weeks ago, after being on birth control pills for years. While I haven't noticed weight gain (THANKFULLY!), I had terrible PMS during my last cycle...like major *****y...anxious/irritated/restless...strong cravings...10 pimples on my chin...fatigue...bad cramps and backaches. It was nice to only have a period for 2 days though. I'm going to stick it out for a couple more cycles, but if I turn into Crazy Woman every month, it's not for me. Well, it's now been 5 cycles since I got the Mirena put in and I am having a very hard time losing any weight. I basically bounce around within a 5 pound area. It's frustrating. I like the Mirena for the birth control factor, my PMS symptoms have subsided for the most part, but I'm really starting to think that there is something to it that might be causing my lack of weight loss. Isn't it the same hormones that were in birth control pills though? Just LESS of them? I lost on the pill just fine. Maybe this is just an extended plateau, or just my body saying I need to pick up my pace and kick my own a@%!

chick_in_the_hat
10-30-2006, 02:14 PM
Here's a link (http://www.mirena-us.com/whatexpect.html?C=&c=) to what the people at Mirena (obviously a biased opinion - so take with a grain of salt) think you should be experiencing...weight gain is not expected...what weight loss plan are you following? Are you exercising? Maybe if you give some detail we can troubleshoot what is going on?

Nori71
10-31-2006, 05:32 PM
I have read on the package insert the same stuff, Gina. I don't know what to think - especially since I had no problems losing while on the pill, and I believe that this is the same type of hormone that I was on, just in a lower dose. Doesn't make much sense. I for sure have more abdominal bloating with the IUD than I did with the pill though. FOR SURE! But I do think there's "other" issues at play here too. And the only way I'll be able to say that for sure, is to start being very careful counting my calories again. I've slacked off recordign what I eat. I'm not following a specific plan - but I aim to eat 4-6 300 calorie meals a day with an emphasis on protein. I have exercised on average 5 days a week for months now. I do change around what I do cardio-wise. Before I go through having the IUD removed, I need to get back to basics of tracking everything again. I "feel" like I'm doing it right - but I know that my "feelings" have lied to me on many occasions!

Jasmine31
10-31-2006, 05:45 PM
From April to the end of July 2005 I lost 55 pounds. At the end of July I had an IUD inserted. Immediately I started putting on weight. Today I returned to the doctor to have it removed. This was the first time since July I even stepped on a scale because I knew I was putting back on weight and was afraid to see how much. 6o pounds. 60 pounds in 6 months. How?! The doctors will swear that you won't put on weight with this but mine told me today I was the third person this WEEK having it removed due to weight issues. I have looked on the internet to see if anyone else was having these problems. I was very suprised to see the hundreds of people gaining lots of weight with this. Just curious to see what you all thought or if anyone else has had this same problem with this.


Oh my gosh that is crazy! But you know what? It makes sense. After I had my last child I was 242. I had an iud put in and before I knew it I was 280 pounds within a year!!! Thank goodness I took control over my eating last year and lost 30. BUT you are lucky that is all you lost. I wound up actually getting pg in December - January of this year despite having an iud! We hoped for the best and wound up miscarrying this year in April at 4.5 months!!! :( I have read and now find that it is not as effective as it claims and that it creates a hostile environment in your womb, it doesn't seem to actually prevent pregnancy, just prevents a healthy one!! It is often common to have a tubal pregnancy! My hubby and I are very upset about this! So if anyone has that in there, take it out now!! I got down to 250 last year, then after the misc this year I started working on my weight again and am now down to 220. I was going thru a divorce and two parents dying back to back so I thought that was why I put on so much weight! Good luck!!

Jasmine31
10-31-2006, 05:52 PM
Oh I wanted to add that the iud I was on was not supposed to be a hormonal one! It was supposed to be the copper one I believe!

chick_in_the_hat
11-01-2006, 03:34 PM
Nori - It does seem wierd....but if it were me, I would try getting back to logging religiously before I went to take it out. (Just to rule it out) Way to go on the exercise!! You have made it a habit - that is KEY!

BTW - my "feelings" lie to me on a daily basis... :mad:

Jasmine - Wow, girl...sorry to hear about the miscarriage. That's rough. :hug:

Jasmine31
11-01-2006, 06:08 PM
Thanx hun! It was with my new hubby(not that which hubby would matter, but also was first child for him) We are devastated. But are holding together. :hug:

barbegirl71
11-01-2006, 06:10 PM
Wow I had no idea that the Mirena could cause weight gain. I've had mine for 4 years now, and although I was rather large when I had it inserted I managed to lose quite a bit of weight, only to gain most of it back again. Could this be the cause I wonder?